Question for the Ladies

Mom and boys
By Mom and boys Latest Reply 2009-06-07 18:13:52 -0500
Started 2009-05-27 11:52:33 -0500

Around the time I was first diagnosed T2 I started with fluttering in my chest, throat & belly. My Dr. did not seem concerned. It was about the time (fall 08) the economy started going to hell in a handbag so everyone figured is was stress. After the first of the year it stopped but now it is back again!

I looked up some old discussions and someone mentioned that they felt a similar way when their sugars were high (I have been sick). Or I am headed towards menopause ….. Could it be that? I have a Dr. appt. next week for an HBA1C so I am starting my list of questions/topics.

Any advise or suggestions would be appreciated.

17 replies

Mom and boys
Mom and boys 2009-06-05 08:20:43 -0500 Report

Just for a wee bit of update:

After my Dr. appt. yesterday he is thinking that it may be allergy related. Eventhough the don't seem to be bothering me much I tend to not take anything causing reduced oxygen intake (is what I think he said). We will see how this pans out. The good news my hba1c was 5.8 - so life is good :)

2009-05-28 13:16:59 -0500 Report

Hi Deb! I had those same problems last year before I was diagnosed with T1. My chest fluttered, felt like it was skipping, my stomach fluttered, so did my throat, I kept on coughing all the time. My A1c was 13.9 so I was running sky high while I had those symptoms. (Of course I didn't know I was diabetic at the time.) When I was put in the hospital, just about all of my Electrolytes had bottomed out. Main ones causing the problem or so they said, were Potassium, B-12, Sodium and Iron, I was anemic. They ran all kinds of tests on my heart because I was concerned, nothing was wrong with it thank goodness. When my Electrolytes built back up, all those symptoms stopped. I noticed it starting again the week before I went to the hospital this time and my Potassium, Iron and B-12 had bottomed out again. Only difference was this time, my BS was running low to normal. It has gone high a few times in the hospital, but insulin brought it down. After getting those minerals through the IV, the flutters stopped again. I have not gone through menopause yet so I'm not sure about that part. I would have your doctor do a complete blood work up. I hope they stop, they scare you and drive you crazy at the same time. Get better, hugs Angie

cyncyn 2009-05-28 13:45:03 -0500 Report

So glad you are back. Hope you are doing good. I've been waiting to her from you! Glad you are here!

2009-05-28 13:58:07 -0500 Report

Hi Cyndi and thank you so much for all your support. I took a pill to adjust my attitude and I'm not such a whine box today. :-) Yesterday was just tough. Thank you again and everybody for your thoughts and prayers. Friends mean the world to me and have helped so much!

tabby9146 2009-06-07 18:13:52 -0500 Report

Arudee, I'm sorry to hear you were back in the hospital recently. I have not been on here in at least a couple of weeks or more. I hope you are fine now.

DJ 2009-05-28 09:09:19 -0500 Report

Hi Momandboys,I was just wondering what type of sweetner you use?? I ask because I had this problem when I was useing Stevia & also with Agave Necter..seems it was the natural sweetners causing this problem for me and the Dr. thought it was tied to my Acid reflux since it became much worse at night when I would lie down. Sometimes it would become so bad I thought I was having a heart problem. Once I stopped the natural sweetners and the cinnamon I was dumping on everything the flutters went away. Just a thought.. Sometimes if I eat to many nuts I can still have this pop up, but not as bad as when I was on the sweetners.
Don't know if this will help at all…

Mom and boys
Mom and boys 2009-05-28 11:01:22 -0500 Report

DJ - I am useing the yellow packets which I actually change to from the blue. Very intresting may have to see what happens if I go back to the blue :)I also eat a lot of nuts, usally in the evening and that is when I have the most problems with the flutters!

dyanne 2009-05-28 00:30:45 -0500 Report

Hi I have never felt that with high bs, but I did have it when I was on metformin. Also it can definitely be menopause .
One other thing that can make your heart flutter like that is if you are anemic . I hope this helped a little. Good luck

lipsie 2009-05-28 00:40:35 -0500 Report

Great insight there! I really didn't know and also about being anemic and a LONG time back I was…but I would not remember that far. Sheila

lipsie 2009-05-28 00:24:15 -0500 Report

I honestly don't recall any of those feelings. I am on the Premariam pill now so maybe that's why I don't now. Hmmmm Wish I was more helpful. Good luck to you though and I will ask another friend of mine that's pretty resourceful. *Hugs* Sheila

MANDIE2262 2009-05-27 13:54:56 -0500 Report

I also have the same feeling. The doctors have had me on heart monitors and done tests but can't find anything that is bothersome. I have noticed that it mostly occurs when my sugars are high. Just try test more often, especially when you have those feelings, just to make sure.

Mom and boys
Mom and boys 2009-05-27 20:48:52 -0500 Report

I had that funky feeling this afternoon and I tested … 104. I am thinking that I am just going a little crazy - pins and needles in my feet tonight !!! I am just on a journey let's see where it takes me!

Next Discussion: Testing strips »